Tornado, Humboldt
- When
- June 27, 1:15 PM PST to 1:20 PM PST
- Where
- Humboldt County, 9 mi N of Winnemucca
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.100, -117.717
Trained weather spotter observed a tornado.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 27, 11:30 AM PST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1230 PM PDT SUN JUN 27 2004 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING WARM TEMPERATURES TO THE GREAT BASIN THROUGH NEXT WEEK. AFTERNOON HEATING COMBINED WITH MOISTURE ALOFT WILL BRING A SLIGHT RISK FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEK...MAINLY ACROSS WESTERN AND NORTHERN NEVADA. && .DISCUSSION...CONVECTION A LITTLE SLOWER TO START OFF TODAY WITH MORE EXTENSIVE CLOUDS EARLIER THIS MORNING INHIBITING HEATING. THUNDERSTORMS HAVE FORMED OVER SOUTHERN ZONES OVER PAST HOUR OR TWO. THIS MORNINGS SOUNDING VERY SIMILAR TO YESTERDAY MORNINGS...THOUGH JUST A BIT MORE MOIST AND UNSTABLE. NO SIGNIFICANT CHANGES MADE TO THE FORECAST. CWA REMAINS BETWEEN TROF JUST OFF CALIFORNIA COAST AND BROAD RIDGE TO OUR NORTHEAST. IMMEDIATE CONCERN WILL BE ANY STRONG STORMS THIS AFTERNOON AND EVENING. WV IMAGERY SHOWS WEAK VORT/SHORTWAVE JUST SOUTH OF CWA MOVING SLOWLY NORTHWARD. INITIATION OF CONVECTION OVER SOUTHERN CWA SEEMS TO BE ON NORTHERN EDGE OF THIS FEATURE. BEST CHANCE AGAIN TODAY APPEARS TO BE ELKO COUNTY WITH CAPES OVER 1000 J/KG AND LI/S OF -2 TO -3C. BEST LOW LEVEL CONVERGENCE IS SOUTH OF THE AREA THAT HAS THE BEST INSTABILITY...SO THIS COULD INHIBIT CONVECTION SLIGHTLY. HOWEVER...WITH APPROACHING VORT...HIGH INSTABILITY OVER NORTHEAST CWA AND GOES DPI SHOWING LI/S NEAR -3C AND PW APPROACHING 1 INCH OVER SOME AREAS OF ELKO COUNTY...LIKELY TO BE SOME STRONG SLOW MOVING STORMS WITH LOCALIZED HEAVY RAIN. FOR TOMORROW...CONVECTIVE FOCUS WILL BE ACROSS THE NORTHERN CWA AGAIN. SOME INSTABILITY REMAINS OVER SOUTHERN CWA...SO INCREASED POPS SLIGHTLY THERE. FOR REMAINDER OF SHORT TERM...DECREASING CHANCES OF PRECIP WITH BEST POSSIBILITY NEAR NORTHERN AND NORTHWEST CWA. MODELS IN DECENT AGREEMENT IN EXTENDED PERIOD. UPPER LOW DRIFTS SLOWLY EAST TOWARD END OF WEEK. HAVE CONTINUED TO BROAD BRUSH LOW POPS...MAINLY WEST AND NORTH. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE && SAVADEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 505 AM PDT SUN JUN 27 2004 NVZ030>034-036-281400- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 505 AM PDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TODAY ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY OVER NORTHERN NEVADA. THESE STORMS WILL BECOME MORE SCATTERED ACROSS NORTHERN ELKO COUNTY. SOME OF THE STORMS THAT DEVELOPED OVER THE PAST FEW DAYS IN THIS PERSISTENT WEATHER PATTERN HAVE REACHED SEVERE LEVELS...AS MAY BE THE CASE TODAY. STRONG GUSTY WINDS CAN BE EXPECTED IN OR NEAR ANY THUNDERSTORMS THAT DEVELOP. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE PERSISTENT WEATHER PATTERN WILL CONTINUE THE RISK FOR SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEVADA THROUGH MID-WEEK. DRIER CONDITIONS ARE EXPECTED LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-281200- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 505 AM PDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEVADA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHITWORTH
The Elko radar (KLRX), 87 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 tornado. Local standard time, as filed.
Trained weather spotter observed a tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2004Every state in 2004This day in weather historyThe tornado archive for Nevada, 2004Warnings in Nevada, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432583.